MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030452
Medical Device Problem Codes Fluid/Blood Leak (1250); Gas/Air Leak (2946)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a revision of bariatric surgery from sleeve gastrectomy to roux-en-y gastric bypass procedure, total of 5 cartridges were fired to divide the stomach and gastro-jejunal (g-j) anastomoses.The procedure and everything went well and there was no unusual event with instrument or while stapling.However, at the end of the procedure when doctor performed a methylene blue test, the staple line at g-j anastomoses leaked and methylene blue came out from staple line.The doctor over sewed the staple line which leaked.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the returned product noted that the loading unit was fully fired.Functionally the loading unit was loaded into a pmv representative instrument and was cycled without hesitation or binding.In addition (pmv) performed a photographic evaluation of one image and the visual inspection of the returned photo noted that the malformed staples were on tissue.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8701207
Report Number1219930-2019-03478
Device Sequence Number19407930
Product Code GDW
UDI-Device Identifier10884523002836
UDI-Public10884523002836
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number030452
Device Catalogue Number030452
Device Lot NumberN8E0711KRX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer10/19/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;